MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION ATRIUM ICAST COVERED STENT; PTFE COVERED STENT

ATRIUM MEDICAL CORPORATION ATRIUM ICAST COVERED STENT; PTFE COVERED STENT
Model Number 85419
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/31/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.Associated mdr: 1209977-2017-00049.
 
Event or Problem Description
The physician went to put the stent on a 0.035 amplatz wire.He stated there was an issue with the lumen of the catheter and he was unable to advance the catheter fully into the sheath.The catheter was removed before it could be used.
 
Additional Manufacturer Narrative
Engineering investigation: the returned device was disinfected and evaluated to determine the cause of the complaint.Upon inspection the device appeared to be in good condition and the stent was located between the ro marker bands as expected.To determine if there was a blockage preventing the guide wire from passing through the catheter, a 0.035 inch guidewire as specified on the product label was attempted to be passed through the device.The guide wire was placed through the tip of the catheter where it became lodged under the balloon.The guide wire was then removed and placed through the guide wire port of the catheter manifold.The wire passed freely until it came to the same point under the balloon as the previous attempt.The blockage appeared to be under the balloon in a 1.5 inch segment between the ro marker bands.To determine what was causing the blockage the stent and balloon were removed exposing the underlying catheter shaft.The shaft appeared to be scalloped or wavy on one side of the extrusion.This shaft area appears to be wavy from the catheter drawdown process in manufacturing where the diameter of the extrusion that is to be under the balloon is drawn through a heated die making the shaft smaller by 0.010 inch from its original diameter.This however cannot be confirmed.If this had occurred at the draw down process the subsequent manufacturing procedures would have also determined that the processing mandrels would not fit properly in the extrusion lumen.Furthermore there are two 100% guide wire inspections where a 0.035 guide wire is passed through the entire length of the catheter after the stent is crimped on to the catheter.The part would not have been able to be processed if the draw down process was the reason for the wire to not pass.A full review of the catheter lot history records for the devices in question was performed.The records indicate that this lot of catheters passed atriums final lot qualification testing.This inspection requires that the catheter lot must pass the following: · ability of the stent and delivery system to be passed through the labeled introducer sheath.· ability to deploy the stent at nominal pressure (8atm).· ability to withdraw the deflated balloon catheter back through the labeled introducer sheath · ability of the delivery system to withstand 5 inflate/deflate cycles at the rated burst pressure (12atm) without leaks or failures.· balloon burst testing.The balloon must burst over the rated burst pressure specified on the label (12atm) result: all quality inspection samples passed this final inspection without any non-conformances noted during the final lot qualification testing associated with the complaint.There were no issues in regards to passing a wire through any of the test devices.Conclusion: based on the results of this investigation it appears that there may have been an issue with the drawn down shaft under the balloon.Again, this cannot be determined.Based on the lot trace that was conducted on this lot of catheters there are no more devices in inventory.Clinical evaluation: there are several possible causes that would prevent a delivery catheter from advancing over a guide wire including, but not limited to, damage to accessory devices, occlusion of the lumen or incorrectly sized accessory devices.A delivery catheter is prepped and flushed prior to admission to the sterile field.Any damage to the product would be noticed during preparation and the product would be rejected resulting in a procedural delay while a second device is located and prepared for use.The instructions for use (ifu) state to carefully inspect this device prior to use to verify that it has not been damaged and do not use the icast covered stent if the sterile package is compromised or the icast covered stent is damaged.The ifu also states that complications and adverse events can occur when using any endoluminal device including occlusion.

Brand Name
ATRIUM ICAST COVERED STENT
Common Device Name
PTFE COVERED STENT
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
5 wentworth drive
hudson NH 03051
MDR Report Key6464692
Report Number1219977-2017-00050
Device Sequence Number10855479
Product Code JCT
UDI-Device Identifier00650862854190
UDI-Public00650862854190
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/31/2018
Device Model Number85419
Device Catalogue Number85419
Device Lot Number224288
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/01/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/06/2017
Supplement Report FDA Received Date05/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZ WIRE 0.035
Patient Age68 YR